Alert archive / New York / Winter Weather Advisories in 2016
Winter Weather Advisory 6, NWS Buffalo, NY
NWS Buffalo, NY issued this winter weather advisory at Feb 16, 2016, 6:36 PM EST for 4 counties in New York. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2016, 6:36 PM EST (23:36 UTC)
- Expired
- Feb 16, 2016, 11:41 PM EST
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
811 WWUS41 KBUF 162336 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 636 PM EST TUE FEB 16 2016 NYZ004-005-170045- /O.CAN.KBUF.WS.W.0001.000000T0000Z-160217T0600Z/ WAYNE-NORTHERN CAYUGA- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN 636 PM EST TUE FEB 16 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER STORM WARNING. SNOW WILL TAPER OFF THIS EVENING WITH ADDITIONAL ACCUMULATION LESS THAN AN INCH. $$ NYZ002-003-011-013-014-170045- /O.CAN.KBUF.WS.W.0001.000000T0000Z-160217T0000Z/ ORLEANS-MONROE-GENESEE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...MEDINA...ROCHESTER...BATAVIA... GENESEO...CANANDAIGUA 636 PM EST TUE FEB 16 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER STORM WARNING. SNOW WILL TAPER OFF WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED. $$ NYZ006-008-170600- /O.CON.KBUF.WS.W.0001.000000T0000Z-160217T0600Z/ OSWEGO-LEWIS- INCLUDING THE CITIES OF...OSWEGO...LOWVILLE 636 PM EST TUE FEB 16 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * LOCATIONS...OSWEGO AND LEWIS COUNTIES. * TIMING...THROUGH OVERNIGHT TONIGHT. * HAZARDS...HEAVY SNOW. * SNOW ACCUMULATIONS...ADDITIONAL 1 TO 3 INCHES OF ACCUMULATION THIS EVENING. * WINDS...WEST 10 TO 20 MPH. * VISIBILITIES...AS LOW AS A QUARTER MILE AT TIMES. * IMPACTS...HEAVY SNOW WILL RESULT IN VERY DIFFICULT TRAVEL WITH SNOW COVERED ROADS AND POOR VISIBILITY. ROAD SURFACES MAY BE ICY BENEATH THE SNOW FROM THE FREEZING RAIN WHICH FELL EARLIER IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE...OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV... POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ NYZ007-170600- /O.CON.KBUF.WS.W.0001.000000T0000Z-160217T0600Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 636 PM EST TUE FEB 16 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * LOCATIONS...JEFFERSON COUNTY. * TIMING...THROUGH OVERNIGHT TONIGHT. * HAZARDS...HEAVY SNOW. * SNOW ACCUMULATIONS...UP TO 2 INCHES ADDITIONAL ACCUMULATION THIS EVENING. * WINDS...WEST 10 TO 15 MPH. * VISIBILITIES...AS LOW AS A QUARTER MILE AT TIMES. * IMPACTS...HEAVY SNOW WILL RESULT IN VERY DIFFICULT TRAVEL WITH SNOW COVERED ROADS AND POOR VISIBILITY. ROAD SURFACES MAY BE ICY BENEATH THE SNOW FROM THE FREEZING RAIN WHICH FELL EARLIER IN THE DAY. THE WEIGHT OF ICE AND WET SNOW MAY BRING DOWN A FEW TREE LIMBS AND POWERLINES...ESPECIALLY ACROSS THE NORTHERN PORTION OF THE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE...OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV... POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ NYZ019-020-085-170600- /O.NEW.KBUF.WW.Y.0006.160216T2336Z-160217T0600Z/ CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK... SPRINGVILLE 636 PM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. * LOCATIONS...CHAUTAUQUA...CATTARAUGUS AND SOUTHERN ERIE COUNTIES. * TIMING...THROUGH OVERNIGHT TONIGHT. * HAZARDS...FREEZING DRIZZLE. * ACCUMULATIONS...A TRACE OF ICE. * WINDS...WEST 10 TO 15 MPH. * IMPACTS...AREAS OF FREEZING DRIZZLE WILL RESULT IN SLICK SPOTS ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV... POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ APFFEL
2 follow-up statements
947 WWUS41 KBUF 170158 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 858 PM EST TUE FEB 16 2016 NYZ006>008-170300- /O.CAN.KBUF.WS.W.0001.000000T0000Z-160217T0600Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 858 PM EST TUE FEB 16 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER STORM WARNING. ANY ADDITIONAL ACCUMULATION WILL BE LIGHT. $$ NYZ012-170600- /O.EXA.KBUF.WW.Y.0006.000000T0000Z-160217T0600Z/ WYOMING- INCLUDING THE CITY OF...WARSAW 858 PM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. * LOCATIONS...WYOMING COUNTY. * TIMING...OVERNIGHT. * HAZARDS...FREEZING DRIZZLE. * ACCUMULATIONS...A TRACE OF ICE. * IMPACTS...AREAS OF FREEZING DRIZZLE WILL RESULT IN SLICK SPOTS ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ NYZ019-020-085-170600- /O.CON.KBUF.WW.Y.0006.000000T0000Z-160217T0600Z/ CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK... SPRINGVILLE 858 PM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * LOCATIONS...CHAUTAUQUA...CATTARAUGUS AND SOUTHERN ERIE COUNTIES. * TIMING...OVERNIGHT. * HAZARDS...FREEZING DRIZZLE. * ACCUMULATIONS...A TRACE OF ICE. * IMPACTS...AREAS OF FREEZING DRIZZLE WILL RESULT IN SLICK SPOTS ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV... POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ APFFEL
710 WWUS41 KBUF 170441 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1141 PM EST TUE FEB 16 2016 NYZ012-019-020-085-170545- /O.CAN.KBUF.WW.Y.0006.000000T0000Z-160217T0600Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... ORCHARD PARK...SPRINGVILLE 1141 PM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. THE FREEZING DRIZZLE HAS TAPERED OFF. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Feb 16, 5:00 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Feb 16, 5:00 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
500 PM EST TUE FEB 16 2016
.SYNOPSIS...
A MAJOR WINTER STORM WILL LIFT EXIT INTO SOUTHERN QUEBEC TONIGHT
WITH SNOW ENDING FROM WEST TO EAST THROUGH THIS EVENING. ANOTHER
WEAK DISTURBANCE WILL BRING SOME LIGHT SNOW SHOWERS ON
WEDNESDAY...FOLLOWED BY HIGH PRESSURE AND FAIR WEATHER ON
THURSDAY. TEMPERATURES WILL WARM UP ON FRIDAY AND SATURDAY WITH
SOME RAIN SHOWERS.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AT 500 PM...LOW PRESSURE WAS LOCATED ACROSS EASTERN NEW YORK WITH
THIS LOW FORECAST TO LIFT RAPIDLY TO THE NORTH THIS EVENING.
MEANWHILE...COOLING IN THE MID-LEVELS HAS CHANGED PRECIPITATION OVER
TO SNOW.
THE WORST IS OVER WESTERN NEW YORK...WITH LIGHT TO MODERATE SNOW
EXPECTED TO TAPER OFF BY THIS EVENING. THE LATEST UPDATE DROPS THE
WINTER STORM WARNING FOR FAR WESTERN NEW YORK...INCLUDING THE
BUFFALO METRO AREA. ADDITIONAL ACCUMULATION OF LESS THAN AN INCH
IS EXPECTED. THE WARNING REMAINS IN EFFECT FOR THE HARDEST HIT
AREAS INCLUDING THE ROCHESTER METRO AREA WITH LIGHT ADDITIONAL
ACCUMULATION THROUGH EARLY EVENING.
BUFKIT/IR SATELLITE SHOW DRIER MID-LEVELS APPROACHING WITH HIGH
RESOLUTION GUIDANCE FORECASTING LIGHT UPSLOPE QPF. OFTEN THIS QPF
CAN BE OVERDONE AND ONLY RESULT IN CLOUDS SO THE FORECAST WILL
CARRY A CHANCE OF FREEZING DRIZZLE THIS EVENING...HOWEVER
CONFIDENCE IS LOW WITH A GREATER LIKELIHOOD OF UPSLOPE CLOUDS
RATHER THAN ANY PRECIPITATION. THIS WILL CONTINUE TO BE MONITORED.
HEAVY PRECIPITATION WILL CONTINUE THROUGH SUNSET EAST OF LAKE
ONTARIO BEFORE TAPERING OFF THIS EVENING. SIGNIFICANT SNOWFALL IS
STILL POSSIBLE...EVEN DURING THIS SHORT TIME PERIOD. USING THE HRRR
AND AN ENSEMBLE OF HIGH RESOLUTION GUIDANCE...JEFFERSON AND LEWIS
COUNTIES MAY GET ANOTHER HOUR OR TWO OF HEAVY SNOW WITH RATES OF 1-2
INCHES AN HOUR. NO CHANGES TO WSW HEADLINES.
ALSO...WITH THE RAIN CHANGING TO SNOW AND THE WARM TEMPERATURES
REMAINING JUST TO OUR SOUTH AND EAST WE WILL BE DROPPING THE FLOOD
WATCH FOR THE REMAINING ZONES. SOME MINOR PONDING IS STILL POSSIBLE
IN URBAN AREAS IN OSWEGO COUNTY AND NORTHERN CAYUGA COUNTY.
A SHORTWAVE AND WEAK SURFACE TROUGH WILL APPROACH LATE TONIGHT AND
THEN CROSS THE REGION DURING THE DAY WEDNESDAY. AHEAD OF THIS 850MB
CONSENSUS 850MB TEMPERATURES ARE FORECAST TO BE AROUND -10C...WITH
THESE FORECAST TO DROP TO ABOUT -15C BY SUNSET WEDNESDAY. THIS MAY
BE COLD ENOUGH TO PROVIDE VERY LIMITED LAKE ENHANCEMENT...BUT THE
PRIMARY DRIVER OF ANY PRECIPITATION WILL BE MOISTURE WITH THE
SHORTWAVE AND UPSLOPING BEHIND THE FEATURE AND POSSIBLY A BRIEF
CONVERGENT FLOW DOWN LAKE ONTARIO LATE TONIGHT. GIVEN THE LIMITED
(TO NIL) CONTRIBUTION FROM THE LAKES EXPECT ANY SNOW ACCUMULATIONS
TO BE LIGHT...GENERALLY AN INCH OR TWO IN FAVORABLE UPSLOPE REGIONS
EAST OF THE LAKE. LIGHT SNOW SHOWERS WITH LITTLE TO NO ACCUMULATION
ARE POSSIBLE ELSEWHERE ON WEDNESDAY WITH THE PASSAGE OF THE
SHORTWAVE.
TEMPERATURES WILL DROP MODESTLY BEHIND THE SYSTEM OVERNIGHT WITH
LOWS FORECAST TO BE INT HE LOWER TO MID 20S. IT IS EXPECTED TO BE
MOSTLY CLOUDY TONIGHT...BUT ANY CLEARING WOULD ALLOW TEMPERATURES TO
DROP A FEW DEGREES COOLER THAN THIS. ON WEDNESDAY HIGHS WILL BE NEAR
OR JUST BELOW FREEZING.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
WEDNESDAY NIGHT MUCH COLDER AIR WILL MOVE BACK INTO THE LOWER LAKES
BEHIND A COLD FRONT. THIS WILL ALLOW SOME LIMITED LAKE EFFECT SNOW
TO CONTINUE SOUTHEAST OF THE LAKES...BUT A VERY DRY SYNOPTIC SCALE
AIRMASS AND RELATIVELY SHORT FETCH WILL GREATLY LIMIT COVERAGE AND
INTENSITY. EXPECT AN INCH OR SO OF ACCUMULATION ALONG THE CHAUTAUQUA
RIDGE SOUTHEAST OF LAKE ERIE...AND ALSO SOUTHEAST OF LAKE ONTARIO
FROM THE EASTERN SUBURBS OF ROCHESTER TO OSWEGO COUNTY. THIS WILL
TAPER OFF TO SCATTERED SNOW SHOWERS AND END BY THURSDAY MORNING AS
EVEN DRIER AIR AND LOWERING INVERSION HEIGHTS MOVE OVER THE LOWER
LAKES. COLD ADVECTION WILL BRING LOW TEMPS INTO THE LOWER TEENS ON
THE LAKE PLAINS AND SINGLE DIGITS ACROSS THE INTERIOR SOUTHERN TIER
AND NORTH COUNTRY BY THURSDAY MORNING.
HIGH PRESSURE WILL BUILD OVERHEAD ON THURSDAY. ANY LAKE EFFECT
FLURRIES SOUTHEAST OF LAKE ONTARIO WILL END EARLY. THIS WILL LEAVE
PLENTY OF SUNSHINE THROUGH THE REST OF THE DAY...BUT 850MB TEMPS
AROUND -14C WILL KEEP TEMPERATURES BELOW NORMAL. EXPECT HIGHS IN THE
LOWER 20S IN WESTERN NY AND TEENS NORTH COUNTRY. HIGH PRESSURE WILL
DRIFT EAST INTO NEW ENGLAND THURSDAY NIGHT. CLEAR SKIES INITIALLY
WILL GIVE WAY TO INCREASING MID/HIGH CLOUDS OVERNIGHT AS WARM
ADVECTION INCREASES AHEAD OF THE NEXT SYSTEM. EARLY RADIATIONAL
COOLING WILL ALLOW FOR LOWS IN THE SINGLE NUMBERS IN MOST AREAS AND
BELOW ZERO NORTH COUNTRY BEFORE TEMPS BEGIN TO RISE OVERNIGHT.
ON FRIDAY A STRONG CLIPPER SYSTEM WILL MOVE TO LAKE SUPERIOR.
DOWNSTREAM OF THE SURFACE LOW A WARM FRONT WILL PUSH EAST ACROSS OUR
REGION. ISENTROPIC UPGLIDE IN THE WARM ADVECTION REGIME AHEAD OF THE
WARM FRONT WILL SPREAD THICKENING CLOUDS FROM WEST TO EAST. THE LIFT
MAY BE STRONG ENOUGH TO PRODUCE A FEW SCATTERED SHOWERS OF RAIN AND
SNOW...WITH SNOW FAVORED EARLY IN THE DAY AND RAIN FAVORED IN THE
AFTERNOON. ANY RAIN AND SNOW AMOUNTS WILL REMAIN VERY LIGHT. STEADY
WARM ADVECTION WILL BRING TEMPERATURES INTO THE LOWER 40S ACROSS
WESTERN NY...WITH 30S IN CENTRAL NY AND THE NORTH COUNTRY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FRIDAY NIGHT AND SATURDAY THE POTENT CLIPPER WILL MOVE EAST ACROSS
SOUTHERN QUEBEC. DEEP SOUTHWEST FLOW TO THE SOUTH OF THIS SYSTEM
WILL BRING SEVERAL DAYS OF MILDER AIR INTO THE REGION WITH HIGHS IN
THE LOWER TO MID 40S BOTH DAYS THIS WEEKEND. THE STRONGER ASCENT
WILL FOCUS ACROSS CANADA AND THE NORTH COUNTRY THE CLIPPER WHERE THE
BETTER PRECIPITATION COVERAGE WILL BE FOUND. EXPECT MAINLY RAIN
ACROSS LOWER ELEVATIONS...WITH SOME WET SNOW ACROSS HIGHER TERRAIN
ESPECIALLY ACROSS THE NORTH COUNTRY WHERE TEMPS WILL HOLD IN THE
30S.
ON MONDAY ANOTHER WEAK CLIPPER SHORTWAVE WILL CROSS THE GREAT LAKES
WITH A CHANCE OF A FEW SNOW SHOWERS AS TEMPERATURES COOL BACK TO
NEAR NORMAL. COLDER AIR BY TUESDAY MAY PRODUCE A FEW LAKE EFFECT
SNOW SHOWERS SOUTHEAST OF THE LAKES.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
BUF/IAG/ROC...SNOW WILL TAPER OFF FROM WEST TO EAST THIS AFTERNOON
WITH HIGH FORECAST CONFIDENCE IN IMPROVING VSBY. EXPECT CONDITIONS
TO IMPROVE TO MVFR LATE THIS AFTERNOON WITH POSSIBLY SOME VERY LIGHT
SNOW SHOWERS OR FREEZING DRIZZLE THIS EVENING. THEN A SHORTWAVE WILL
BRING MORE SNOW SHOWERS WEDNESDAY MORNING...WITH GENERALLY MVFR
CONDITIONS EXPECTED.
JHW...LINGERING LOW MOISTURE WILL RESULT IN PERSISTENT CIGS...WHICH
SHOULD MAINLY BE IN THE IFR CATEGORY. THERE IS A CHANCE OF LIGHT
SNOW SHOWERS OR FREEZING DRIZZLE THIS EVENING...THEN ANOTHER ROUND
OF LIGHT SNOW SHOWERS ON WEDNESDAY MORNING.
ART...HEAVY SNOW WILL CONTINUE UNTIL AROUND SUNSET...THEN TAPER OFF
THIS EVENING. THEN EXPECT A MIX OF VFR/MVFR CONDITIONS LATE THIS
EVENING THROUGH WEDNESDAY MORNING.
OUTLOOK...
WEDNESDAY AFTERNOON...MVFR WITH A CHANCE OF SNOW SHOWERS.
WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR. FRIDAY AND
SATURDAY...MVFR WITH RAIN LIKELY.
SUNDAY...VFR/MVFR. A CHANCE OF RAIN OR SNOW SHOWERS.
&&
.MARINE...
COLD AIR WRAPPING BACK ACROSS THE EASTERN GREAT LAKES REGION WILL
BUILD WAVES ON LAKE ONTARIO THROUGH THIS EVENING...RESULTING IN SCA
CONDITIONS TONIGHT THROUGH WEDNESDAY NIGHT.
ON LAKE ERIE THE INCREASING AMOUNTS OF ICE COVERAGE AND THE
WESTERLY PERPENDICULAR FLOW WILL LIMIT THE WAVES...WITH WAVES
GENERALLY THREE FEET.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING UNTIL 1 AM EST WEDNESDAY FOR NYZ004>008.
WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR NYZ002-
003-011-013-014.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR LOZ042>044.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 7 AM EST
THURSDAY FOR LOZ045.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...APFFEL
MARINE...APFFEL/HITCHCOCKHazardous weather outlook, Feb 16, 4:54 PM EST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 454 PM EST TUE FEB 16 2016 NYZ004>008-172200- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 454 PM EST TUE FEB 16 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-010-012-019>021-085-172200- NIAGARA-NORTHERN ERIE-WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 454 PM EST TUE FEB 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002-003-011-013-014-172200- ORLEANS-MONROE-GENESEE-LIVINGSTON-ONTARIO- 454 PM EST TUE FEB 16 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-172200- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 454 PM EST TUE FEB 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Feb 16, 5:22 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
522 PM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM SNOW 2 SW FORESTVILLE 42.45N 79.20W
02/16/2016 M11.0 INCH CHAUTAUQUA NY COCORAHS
0515 PM SNOW 3 SSW MARILLA 42.81N 78.55W
02/16/2016 M10.0 INCH ERIE NY PUBLIC
0521 PM SNOW 3 NNW PENFIELD 43.17N 77.49W
02/16/2016 E16.0 INCH MONROE NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1600690
EVENT NUMBER BUF1600691
EVENT NUMBER BUF1600692
CHURCHLocal storm report, Feb 16, 5:44 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
544 PM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM SNOW HOLLEY 43.22N 78.03W
02/16/2016 E11.0 INCH ORLEANS NY SOCIAL MEDIA
0525 PM SNOW EAST AURORA 42.77N 78.62W
02/16/2016 M8.8 INCH ERIE NY TRAINED SPOTTER
0528 PM SNOW 3 S WILSON 43.26N 78.83W
02/16/2016 E8.0 INCH NIAGARA NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1600693
EVENT NUMBER BUF1600694
EVENT NUMBER BUF1600695
CHURCHLocal storm report, Feb 16, 5:47 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
547 PM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW 2 E ALFRED 42.25N 77.76W
02/16/2016 M5.0 INCH ALLEGANY NY COOP OBSERVER
&&
EVENT NUMBER BUF1600696
CHURCHLocal storm report, Feb 16, 6:03 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
603 PM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM SNOW 6 SW PORT BYRON 42.98N 76.71W
02/16/2016 M4.0 INCH CAYUGA NY COCORAHS
&&
EVENT NUMBER BUF1600697
CHURCHLocal storm report, Feb 16, 6:10 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
610 PM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM SNOW 2 SSE NORTH TONAWANDA 43.02N 78.85W
02/16/2016 M7.0 INCH NIAGARA NY TRAINED SPOTTER
0.81 LIQUID EQUIVALENT
&&
EVENT NUMBER BUF1600698
CHURCHLocal storm report, Feb 16, 6:25 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
625 PM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM SNOW WATERTOWN 43.97N 75.91W
02/16/2016 M13.7 INCH JEFFERSON NY SOCIAL MEDIA
0621 PM SNOW LEROY 43.00N 78.05W
02/16/2016 E14.0 INCH GENESEE NY NWS EMPLOYEE
0623 PM SNOW MEDINA 42.22N 78.38W
02/16/2016 M9.2 INCH CATTARAUGUS NY COOP OBSERVER
&&
EVENT NUMBER BUF1600699
EVENT NUMBER BUF1600700
EVENT NUMBER BUF1600701
CHURCHNearby
Winter Weather Advisories in New York, 2016Every winter weather advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.